Pain in chest while taking thyroid

Discussion in 'Fibromyalgia Main Forum' started by maggierose, Feb 12, 2006.

  1. maggierose

    maggierose New Member

    Has anyone had problems while taking thyroid meds.? I get terrible chest pains!! I tried different ones and still chest pains I had a complete work up EKG stress echo gram and the heart is fine. So what do I do. Any help would be appreciated.

    Thanks so much Maggie rose,
  2. Manina

    Manina New Member

    Your not alone... I get them also! I have no heart problems that Im aware of .
    I take 112mg of Levothyroxine, I had thyroid cancer and a total thyroid removal in 1999.

    The meds have to keep me hyper so It may be a little stress
    related for me.
    What amount (Mgs) are you taking this could be your problem also, if it is to keep you hyerthroid.?
  3. ilovecats94

    ilovecats94 New Member

    endocrinologist? Or, are you just having your family doc give you the thyroid meds? I am under the care of my endocrinologist, because my family doc kept my TSH at 5.5 and I read it should be under 3 and I was having problems. I've had hypothyroidism since I was 9 years old and I'm 56 now.

    I did have chest pains at one time, but it was due to esophagus problems and finally went away. I don't know if I have GERD or not, but I do have gastroparesis due to diabetes complications.

    My last TSH was 2.027 and I think that is fine. I take Cytomel BTW, 50 mcg. a night of it. My endocrinologist checks my TSH and T3 about every 3 to 6 months.

    You need to get copies of your lab reports and try to figure out what your TSH at least is to give you a general idea if you are running too low and getting into hyperthyroidism. Just my opinion... I would still be at 5.5 if I hadn't of read up on thyroid problems and realized it should be .3 to 5.5, but that 5.5 is at the highest end of hypothyroidism.

    Hugs,
    Faye
    [This Message was Edited on 02/12/2006]
  4. maggierose

    maggierose New Member

    I do know my levels,TSH is 5 little low. The problems I am having are pains in the chest. I think it"s because of thyroid meds. The doctor ran all kind of tests can not find anything wrong. I am taking for the pain soma and lortabs,it does help. The next step is the thoracic.

    Thanks Maggierose